MAUDE Adverse Event Report: Encore Medical L.P DJO SURGICAL; ALTIVATE REVERSE, SMALL HEMI-ADAPTER

Encore Medical L.P DJO SURGICAL; ALTIVATE REVERSE, SMALL HEMI-ADAPTER
Catalog Number 533-01-002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to pain.
 
Additional Manufacturer Narrative
The agent reported: "custom implants requested due to glenoid bone loss.Pt has severe pain and inability to use left arm.Pt currently has a hemiarthroplasty that is not functioning well for her.Previously had a djo/enovis reverse that failed with baseplate failure and fracture of the glenoid.Patient had a previous tsa with keeled glenoid component as well." the previous surgery and the surgery detailed in this event occurred 10 months and 2 days apart.Item number: 533-01-002 "item description: altivate reverse, small hemi-adapter " lot#: 010y1133 part revision: b product type: shoulder manufacture date: 19-feb-2025 expiration date: 14-feb-2031.This evaluation is limited in scope as the item(s) associated with this investigation was not returned to djo surgical - austin for examination.The surgery was completed as intended.If additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There were no findings during this evaluation that indicate that the reported device(s) was defective.The surgeon performed this procedure to remedy the patient's condition.No further action is deemed necessary.Root cause: the root cause of this complaint was a revision surgery due to severe glenoid bone loss, likely caused by prior reverse shoulder arthroplasty baseplate failure and glenoid fracture, resulting in loss of glenoid bone stock, failure of the subsequent hemiarthroplasty reconstruction, severe pain, inability to use the affected arm, and the need for custom glenoid reconstruction implants.There are multiple factors that may contribute to an event that are outside of the control of enovis surgical.Containment: inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The revision surgery was completed successfully.Device history records review: a review of the device history records (dhr) showed that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was a nonconforming material report (ncmr-77169) associated with concomitant part number 520-46-218 (altivate anatomic neutral humeral head 46×18), which documented that out of 20 parts in the lot, 1 part was rejected due to machine lines.The material was segregated from production and subsequently reworked.Following rework, the part was accepted based on a determination that the material could be reworked with no new unacceptable risk to performance or safety.Final disposition records indicate 19 parts were accepted and 1 part was reworked, with no parts scrapped.All other items in the lot met fit, form, and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within their expiration date at the time of the previous surgery.Complaint history: customer complaint history of the reported device(s) showed no present trends or ongoing issues that need review.

Brand Name
DJO SURGICAL
Common Device Name
ALTIVATE REVERSE, SMALL HEMI-ADAPTER
Manufacturer (Section D)
Encore Medical L.P
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
Encore Medical L.P
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd.
austin, TX 78758
MDR Report Key50766723
Report Number1644408-2026-01905
Device Sequence Number15870095
Product Code KWS
UDI-Device Identifier00190446257714
UDI-Public00190446257714
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K172351
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number533-01-002
Device Lot Number010Y1133
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-46-218 Lot. 865U1149
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale